Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes irritation in vagina after using a shaving cream?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

default
Posted on Tue, 12 Aug 2014 in Women's Health
Question: Hello

I have a very sensitive vagina. Have been diagnosed with lichen simplex chronicus due to latex allergy...I have been using a scented shaving cream to shave down there. It often gets inside my vagina, which is now very irritated. I am now just realizing that it is right after I shave, I am getting irritated. I just was treated for BV, but have shaved several times since then and am irritated again. Is there anything OTC that I can use for this?

Also, I have been in a monogamous relationship for 3 years, so there is no chance of STDs...
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
A few precautions more important ma'am

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

I would like to start by asking you to not only change your shaving cream (which can easily upset the balance of the vaginal pH), but also stop shaving for at least 2 weeks after the infection has been completely treated (i.e. since the appearance of the last symptom). It would also be advisable to avoid sexual contact in all forms for at least 2 weeks after the final dose of the medications prescribed to treat the infection.

The above mentioned points are most important in your specific case, as I understand that the medications used previously were effective, but the above mentioned factors led to a recurrence of the infection.

Now coming to the OTC medications requested by you ma'am. I would like you to first know that this depends entirely on the culture and sensitivity report that was conducted by your doctor. This investigation gives us vital information on which medication would be most effective and which would not be effective in your case. So if you do have your test results with you, please do attach them to our discussion.

Next, I would think that the medications you used to treat your BV just recently should also be effective, so please write back to me with the name of the medications, dosage and duration of use so I can further advice you on the same.

If at all you wish, it would also help to revisit your prescribing doctor as he/she would know your case more precisely and advice accordingly. But if you do not wish to do so, then I am here to help, so do not worry. Please do write back to me with the requested information so I can further help you ma'am.

Looking forward to your kindly response.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Latex allergy

doctor1 MD

A rash came on my arm. I thought it was a latex allergy since it popped up in the area where the nurse tried the latex rubber on my arm. Used hydrocortisone 1%, but it didn t work. The rash started to spread and moved to my other arm also. Nurse thought that it was a reaction to the plaquenil, so they took me off that, but the rash never got better. I started taking prednisone, and finally it cleared. However after stopping the medicine, two days later the rash on both arms is starting to come back. Help me.

doctor1 MD

Hi.. I need some medical advice .. shortly after having protected intercourse , I've been experiencing itching on my body .. it's like pin pricks and crawling .Hope it is not a sign of HIV . No fever or rashes or any other symptoms, just itching....

doctor1 MD

my wife is facing itching and irritation in her vagina

doctor1 MD

I hope you can help. My son has multiple pimples on the shaft of his penis. He has had this two other times in twice in 2014 and his primary first told him he had a latex allergy . Then told him he had Chlamydia. He has several more and went to...

doctor1 MD

hi, i smoked a cigarette for the first time 2 days ago. since then my throat has gradually been getting more painful. i have a latex allergy and have heard of a link between this allergy and cigarettes. is it possible this is what is causing my throat problems? or does every first time smoker experience this?

doctor1 MD

Is it possible I am allergic to composite resin fillings? I had a bunch of gumline cavities filled with composite resin. After the top teeth were done my upper lip swelled. MD thought I had a spider bite and treated as such. After bottom teeth were filled both upper and lower lips swelled. DDS thought it might be latex allergy. Steroids and antihistamines reduced swelling in two days. Now three weeks later I woke up in middle of the night with both lips swollen again. I have not had any recent dental treatment. Could I be allergic to the fillings?

doctor1 MD

Hi I am 46 F Nurse...in 2000 I coded at work, and at age 32 disabled with Latex allergy, I have been allergic to ALL of the cross fruits . Now drinking "tube feeding" , wont give up ! I am doing my own Food Challenge at home. The info on "known cross reactors" is vague .......I am ONLY trying "pure foods" can you provide any info about what IS SAFE in the food chain? veg. meat. ect.........